A Subacute Cutaneous Lupus Erythematosus-Like Drug Eruption Related to Terbinafine in a Male
Main Article Content
Subacute cutaneous lupus erythematosus, terbinafine, drug eruption
Patients with a history of or a predisposition to autoimmune or collagen vascular diseases are inclined to develop drug-induced subacute cutaneous lupus erythematosus (SCLE) due to terbinafine therapy. Here, we report a case of terbinafine-induced SCLE in a male patient, although classic SCLE most commonly affects females, and he did not have a diagnosis of or a history suggestive of a predisposition to autoimmune or collagen vascular diseases. Although the mechanism for terbinafine-induced SCLE has not been fully elucidated, we suggest that there may be distinctive mechanisms of terbinafine-induced SCLE of patients with and without a predisposition to or history of autoimmune or connective tissue diseases, which should be a focus of future research.
2. Hivnor CM, Hudkins ML, Bonner B. Terbinafine-Induced subacute cutaneous lupus erythematosus. Cutis 2008;81(2):156-157.
3. McKay DA, Schofield OM, Benton EC. Terbinafine-induced subacute cutaneous lupus erythematosus. Acta Derm Venereol 2004;84(6):472-474.
4. Cetkovská P, Pizinger K. Coexisting subacute and systemic lupus erythematosus after terbinafine administration: successful treatment with mycophenolate mofetil. Int J Dermatol 2006;45(3):320-322.
5. Tappel AC, Tiwari N, Saavedra A. Terbinafine-induced relapse of bullous lupus erythematosus. J Clin Rheumatol 2018.
6. Kalińska-Bienias A, Kowalewski C, Woźniak K. Terbinafine-induced subacute cutaneous lupus erythematosus in two patients with systemic lupus erythematosus successfully treated with topical corticosteroids. Postepy Dermatol Alergo 2013;30(4):261-264.
7. Kasperkiewicz M, Anemüller W, Angelova-Fischer I, Rose C, Zillikens D, Fischer TW. Subacute cutaneous lupus erythematosus associated with terbinafine. Clin Exp Dermatol 2009;34(7):e403-e404.